Alert archive / New York / Wind Advisories in 2025
Wind Advisory 9, NWS New York, NY
NWS New York, NY issued this wind advisory at Nov 16, 2025, 2:12 PM EST for 5 counties in New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; 11 counties in New York. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2025, 2:12 PM EST (19:12 UTC)
- Expired
- Nov 16, 2025, 9:07 PM EST
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS71 KOKX 161912 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 212 PM EST Sun Nov 16 2025 CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 170600- /O.NEW.KOKX.WI.Y.0009.251116T1912Z-251117T0600Z/ Northern Fairfield-Northern New Haven-Southern Fairfield-Southern New Haven-Western Passaic-Eastern Passaic-Hudson-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau- Southern Queens-Southern Nassau- 212 PM EST Sun Nov 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc DS
2 follow-up statements
582 WWUS71 KOKX 170032 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 732 PM EST Sun Nov 16 2025 CTZ005-006-010-NJZ002-004-103-105-107-NYZ067-068-170145- /O.CAN.KOKX.WI.Y.0009.000000T0000Z-251117T0600Z/ Northern Fairfield-Northern New Haven-Southern New Haven-Western Passaic-Eastern Passaic-Western Bergen-Western Essex-Western Union-Orange-Putnam- 732 PM EST Sun Nov 16 2025 ...WIND ADVISORY IS CANCELLED... Winds have diminished. $$ CTZ009-NJZ006-104-106-108-NYZ069>075-078>081-176>179-170600- /O.CON.KOKX.WI.Y.0009.000000T0000Z-251117T0600Z/ Southern Fairfield-Hudson-Eastern Bergen-Eastern Essex-Eastern Union-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 732 PM EST Sun Nov 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc Goodman
388 WWUS71 KOKX 170207 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 907 PM EST Sun Nov 16 2025 CTZ009-NJZ006-104-106-108-NYZ069>075-078>081-176>179-170315- /O.CAN.KOKX.WI.Y.0009.000000T0000Z-251117T0600Z/ Southern Fairfield-Hudson-Eastern Bergen-Eastern Essex-Eastern Union-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 907 PM EST Sun Nov 16 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts should largely remain below 45 mph for the rest of tonight, so the Wind Advisory has been cancelled. A few gusts up to 40 mph may still be possible this evening in the higher elevations, also near north facing shorelines across Long Island. $$ For more information from the National Weather Service visit https://weather.gov/nyc Goodman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:53 PM EST, 19 minutes earlier.
Area forecast discussion, Nov 16, 1:53 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
153 PM EST Sun Nov 16 2025
.SYNOPSIS...
Deepening low pressure lifts over the Canadian Maritimes
Canada through early this week as high pressure builds east
from the Plains. A weak low pressure passes off the Mid Atlantic
coast Tuesday night into Wednesday. High pressure follows for
Thursday. A frontal system may impact the area for the end of
the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Anomalously strong upper low continues to spin over New
England. 500 mb height anomalies over the region are running 2
to 3 standard deviations below climatology for this time of
year. The region will lie between deep surface low pressure to
our northeast with high pressure building well to our west. This
will leave a strong pressure gradient over the area between the
two systems. Deep mixing up to 5-7kft and cold advection will
combine to bring strong WNW winds through tonight. The strongest
winds are expected for the rest of the afternoon and early
evening with gusts around 40 mph. A few isolated spots could
peak around 45 mph, especially along the coast and normal
locations that tend to gust higher (LGA and EWR). It still is
too marginal for any wind advisory across our area, especially
due to max winds at the top of the mixed layer are around 45 kt
and it is unlikely to see these winds completely mix down on a
widespread basis.
Winds should weaken a bit overnight, but still think a few
locations could see gusts around 35 mph at times. Any
convective showers/flurries should diminish, but would not be
surprised to see one or two push into Orange County early in the
night. Otherwise, mainly partly cloudy skies are expected
although there could be a few periods of mostly cloudy
conditions. Lows will range be in the 30s across the area,
lowest inland and across the LI Pine Barrens. No frost is
expected with continued windy conditions and large dewpoint
depressions.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The aforementioned upper low will continue lifting NE over
the Canadian Maritimes through Tuesday. Cyclonic flow will
remain over the region on Monday with the last area of vort
energy associated with the upper low lifting north of the area
Monday night. Surface high pressure will draw closer Monday into
Monday night. The pressure gradient remains steep on Monday,
but low level winds will be a bit weaker compared to Sunday
afternoon/evening. Winds are still expected to gust 25-35 mph
with a few of the usual spots gusting close to 40 mph. This has
been a typical trend in recent setups with WNW-NW winds and cold
advection where NBM guidance has been too weak with winds. The
expected winds remain below advisory levels. Scattered to broken
stratocu clouds also anticipated on Monday with a low chance of
a lake effect streamer edging towards the NW interior in the
afternoon. Currently not expecting any measurable precip but a
few flurries possible across Orange county in the afternoon.
Highs on Monday will be close to ten degrees below normal in the
lower to middle 40s. The wind will make it feel like it is in
the 20s in the early morning and 30s the rest of the day.
While winds weaken Monday night, the boundary layer is not
expected to fully decouple. High pressure builds closer, but
will still not settle overhead. Lows will range from the upper
20s/lower 30s inland and Long Island Pine Barrens with middle
30s in the NYC metro.
Confluent flow sets up over the northeast on Tuesday. A mid level
shortwave will approach that is pivoting around the larger upper
low to our northeast. The confluent flow will likely suppress
the energy to our south allowing any associated low pressure
remain to the south. Guidance continues to show any precip
attempting to stretch northward over the southern part of the
area Tuesday night drying up as it encounters the confluent
flow. Will maintain the slight/low chance PoP across the
southern tier of counties Tuesday night, but if recent trends
persist, it will end up dry. Highs on Tuesday will continue to
be below normal in the 40s. Weaker winds Tuesday night should
allow for some radiational cooling inland, but clouds may start
increasing late from the shortwave passing to our south.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Key points:
* Temperatures below normal to begin the period on Wednesday,
moderating to normal Thursday, above normal Friday into Saturday.
Back to normal to close out next weekend.
* Mainly dry through at least Thursday afternoon with rain chances
increasing for Thursday night and Friday with an approaching
frontal system.
Blocking over the north Atlantic breaks down early in the period
with a mid level confluent flow between the northern and southern
branches over the Mid Mississippi Valley into the Mid Atlantic
states. This will allow high pressure to build in for the mid week
period along with warming temperatures.
Uncertainty in the forecast becomes more pronounced at the end of
the week as a frontal system approaches form the west. The 12Z
operational GFS has become considerably more progressive that it was
24h ago, lagging the ECMWF and Canadian. Still though, timing
differences are only on the order of 6-12 hours. GEFS, GEPS and the
NBM all support a faster solution. However, there will likely be
changes in timing and the magnitude of the system due to the
complexity of the upper flow and the fact that much of this energy
is still offshore in the Pacific. At this time, the forecast will
show increasing chances for rain Thursday night into Friday, with
conditions then improving on Saturday as the system passes to the
east. Low chances for showers will linger into Saturday night which
is not unusual for a consenus forecast, which is weighing in many
different model solutions.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Strengthening low pressure goes from coastal Maine to Canadian
Maritimes into early this evening. This strong low pressure
area remains in the Canadian Maritimes tonight into Monday.
Mainly VFR conditions through the TAF period. Exceptions would
be for brief MVFR for some rain shower activity today which will be
mainly north of the NYC and Long Island terminals. TEMPO groups for
showers for KSWF, KBDR, KGON and VCSH for KHPN. Other terminals
probability too low to include rain in TAFs.
Winds will be WNW direction and gusty through the entire TAF
period. Sustained winds near 20-25 kt can be expected through
this evening before subsiding to near 15-20 kt range late tonight
into early Monday morning. Gusts mainly near 30-35kt can be
expected through early this evening with a few peak gusts near
40 kt this afternoon. Gusts late tonight into early Monday
morning will be more in the 20-25 kt range with some occasional
peaks up to 30 kt. Then for the rest of Monday, winds increase
back to near 20 kt with gusts in the 30-35 kt range.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Potential for gusts near 40 kt before 23Z Sunday.
Potential for gusts 35-40 kt range for Monday.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
Monday afternoon through Monday night: VFR. WNW wind gusts 30-35 kt.
Peak gusts 35-40 kt. Gusts subside Monday night, closer to 25 kt,
further subside overnight to near 20 kt.
Tuesday: Mainly VFR. W-WNW wind gusts 15-20 kt. Gusts diminish at
night. Possible MVFR with light rain possible late at night for some
terminals.
Wednesday through Thursday: Mainly VFR. Possible light rain with
possible MVFR for some terminals for early Wednesday morning and
early Thursday. Higher chance for rain and MVFR late Thursday night.
Friday: MVFR or lower at times with rain. Southerly wind gusts 15-20
kt afternoon into night.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Gale Warnings continue all waters through 6 AM Monday. Winds on
the non-ocean should remain at SCA levels on Monday with gales
continuing on the ocean through Monday afternoon. SCA conditions
likely persisting on non ocean waters through this time. Seas
on the ocean will range from 6 and 10 ft through Monday, and
peak gusts up to 40 kt. Seas on Long Island Sound will range
from 4-6 ft through Monday. Winds will gradually diminish on the
waters Tuesday night, but a period of SCA conditions remain
likely. Ocean seas will likely fall below 5 ft by Tuesday
morning. Conditions will then remain below SCA levels through
Tuesday night.
High pressure over the waters for the mid week period will
result in tranquil conditions. An approaching frontal system
and a strengthening southerly flow on Friday will bring the next
chance for SCA conditions to the waters.
&&
.HYDROLOGY...
There are no significant hydrological concerns through the
end of the week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 6 AM EST Monday for ANZ331-332-335-338-340-
345.
Gale Warning until 6 PM EST Monday for ANZ350-353-355.
&&
SYNOPSIS...DS/DW
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DW
AVIATION...JM
MARINE...DS/DW
HYDROLOGY...DS/DWHazardous weather outlook, Nov 16, 1:26 PM EST, 46 minutes before
Hazardous Weather Outlook National Weather Service New York NY 126 PM EST Sun Nov 16 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 126 PM EST Sun Nov 16 2025 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-171830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 126 PM EST Sun Nov 16 2025 ...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-171830- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 126 PM EST Sun Nov 16 2025 ...GALE WARNING IN EFFECT UNTIL 6 PM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:07 PM EST | Special Weather Statement | OKX | Putnam | 38 min |
Nearby
Wind Advisories in New York, 2025Wind Advisories in New Jersey, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.